Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

January 19, 2017Covington County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jan 19, 2017, 8:15 PM CST for Covington County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 19, 2017, 8:15 PM CST (02:15 UTC)
Expired
Jan 19, 2017, 9:15 PM CST
In force
60 min
Issued by
NWS Mobile, AL

Counties Covington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS84 KMOB 200215
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
815 PM CST THU JAN 19 2017
 
ALZ056-059-060-266-FLZ201>206-200315-
Covington AL-Escambia AL-Conecuh AL-Baldwin Coastal AL-
Escambia Coastal FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
Escambia Inland FL-Okaloosa Inland FL-Okaloosa Coastal FL-
815 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHEASTERN BALDWIN...
COVINGTON...EASTERN ESCAMBIA ALABAMA...SOUTHEASTERN ESCAMBIA
FLORIDA...SANTA ROSA AND OKALOOSA COUNTIES UNTIL 915 PM CST...

At 811 PM CST, the strong thunderstorms were located along a line
extending from Red Level to 12 miles northwest of Baker to near
Ensley to near Warrington to 16 miles southeast of Orange Beach, and
moving northeast at 25 mph.

Winds in excess of 40 mph and locally heavy rainfall will be
possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Andalusia,
Eglin AFB, Pace, Milton, Valparaiso, Gulf Breeze, Brewton, Goulding
and Mary Esther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8755 3104 8709 3149 8690 3149 8640
      3145 8640 3149 8636 3149 8628 3145 8626
      3099 8639 3050 8648 3029 8657
TIME...MOT...LOC 0211Z 241DEG 21KT 3142 8659 3089 8687 3052 8734 3033
8725 3008 8742

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jan 19, 5:25 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 19, 5:25 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
525 PM CST Thu Jan 19 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...First item in aviation land to deal with is line of
shra/tsra moving east across the fa attm. This line along the MS/AL
state line should move east of the fa by 04z. Some light shra behind
the line will bring reduced CIGS/VISBYS for several hours (but
generally in low end MVFR upper IFR levels. It the likelihood of
dense fog formation after midnight due to the rain received from the
line that will be the next problem. Am expecting this to drop into
LIFR/VLIFR levels after 08Z, then break after sunrise. Clearing and
VFR after that for the rest of the day.

/16

&&

.PREV DISCUSSION... /issued 332 PM CST Thu Jan 19 2017/

NEAR TERM /Now Through Friday/...A negatively tilted upper trof
extending from the central Plains to Louisiana sweeps across the
southeast states tonight followed by shortwave ridging building into
the region Friday morning. The upper ridging amplifies over the
eastern states through Friday afternoon as another upper trof
meanwhile advances across the western states and into the
southern/central Plains.  A region of deep layer lift, associated
with the negatively tilted upper trof, shifts eastward across the
forecast area this evening while the area remains in a warm sector
environment. In response to the deep layer lift, expect a band of
showers and storms to have advanced into the western portion of the
area during the afternoon, then continue eastward through the
remainder of the forecast area, exiting the eastern portion of the
area near midnight. Have gone with categorical pops for the entire
area this evening followed by slight chance to chance pops after
midnight as most of the convection shifts east of the area. Areas of
fog will likely develop over the area overnight then dissipate by mid
Friday morning. Some locations may see dense fog development as well.

Based on the latest high resolution guidance, MLCape values of
300-700 J/kg will be in place along and ahead of the band of
convection, with the higher values closer to the coast. An 850 mb
flow of 30-40 knots results in 0-1 km helicity values of 100-200
m2/s2. Consider the placement of these conditions and trends in the
high resolution guidance, there is a greater potential for some
severe storms mainly over the southern portion of the area compared
to further inland, and a Slight Risk for severe storms is generally in
place for this portion. The main threats will be damaging wind gusts,
along with large hail and possibly an isolated tornado. Slight
chance to chance pops follow for Friday as the forecast area remains
in the warm sector with modest to moderate isentropic lift seen in
295-300K layer over the region. /29

SHORT TERM /Friday night Through Sunday night/...A significant
severe weather event is possible for the forecast area Friday night
into Saturday morning. A second round of potential severe weather
follows for Saturday afternoon into Saturday evening.

The southern/central Plains upper trof is reinforced by a second
system that surges from the western states into the southern Plains,
leading to the formation of a deep upper low over Texas by Saturday
evening. The deep upper low continues eastward across the Gulf coast
states through Sunday night.  Friday night into Saturday morning
continues to be a period of significant concern for severe weather
activity as strong deep layer lift shifts eastward across the
forecast area while a warm front forms over the northern Gulf and
moves into the southern/central portion of the forecast area Friday
night, then continues northward through the remainder of the forecast
area by midday Saturday. With an 850 mb flow of initially 20 knots
early Friday evening increasing to around 45 knots by late Friday
night then diminishing to 30-40 knots by midday Saturday, this
results in 0-1 km helicity values increasing to 200-300 m2/s2 shortly
after midnight Friday night with similar values continuing until
decreasing mid Saturday morning into late Saturday morning. Higher
helicity values will be possible - likely even - near the warm front
boundary. With surface dewpoints in the lower to mid 60s and
favorable lapse rates, despite this being mainly a nocturnal event
MLCape values of 500-1000 J/kg will be present over the forecast
area. SPC currently has the central and western portion of the
forecast area outlooked for a Slight Risk of severe through Friday
night, and extension of the Slight Risk further eastward to include
the remainder of the area along with an upgraded risk further to the
west are certainly possible.

The entire forecast area is in a Slight Risk for severe storms
Saturday morning through Saturday night.  A series of vigorous
shortwaves are ejected downstream across the forecast area Saturday
afternoon through Saturday night as the upper low approaches (and
associated surface low), with the forecast area in a warm sector
environment. The 850 mb flow looks to be generally 25-35 knots which
results in 0-1 km helicity values typically around 100 m2/s2, but
possibly near 150 m2/s2. With a warm, moist low level environment in
place over the area, MLCape values increase to at least 1000 J/kg and
possibly 2000 J/kg Saturday afternoon then diminish to around 500
J/kg Saturday night. On concern is that a dry slot looks likely to
spread into the forecast area from the west Saturday night, and
considering this think that the best potential for any strong to
severe storms to be mainly between Saturday afternoon and Saturday
evening, possibly continuing later into Saturday night depending on
the timing of the dry slot.

The surface low moves across the region Sunday into Sunday night and
brings a strong cold front through the area. Will have likely pops
for much of the area on Sunday which diminish to slight chance/chance
pops as much drier air flows into the region. /29

LONG TERM /Monday Through Thursday/...A well defined upper trof over
the extreme southeast states, including an embedded upper low, moves
off into the western Atlantic through Tuesday while upper ridging
builds from the Plains into the region. The upper ridge moves off
into the western Atlantic on Wednesday while a large positively
tilted upper trof evolves, extending from the southwest states to the
Great Lakes region, and shifts eastward somewhat through Thursday. A
surface ridge builds into the region through Tuesday morning followed
by a surface low which passes well to the north bringing a trailing
cold front through the forecast area Wednesday night. Will have dry
conditions Monday through Tuesday night, followed by mainly chance
pops for the remainder of the period as the front approaches and
moves through. /29

MARINE...A southerly flow strengthens over the marine area through
Saturday night as a cold front approaches from the west. Areas of
fog, possibly dense, are expected to develop over bays and near shore
waters tonight then dissipate by mid Friday morning. The cold front
moves through Sunday into Sunday night with a strong offshore flow in
the wake of the front. Expect to see winds attain Small Craft Advisory
conditions by late Saturday night followed by Gale conditions for much
of the marine area beginning late Sunday afternoon and continuing
through early Monday morning. Considered issuance of at least a Small
Craft Advisory beginning late Saturday night but per coordination
with neighboring offices will defer this to the next shift. The offshore
flow subsides Monday night into Tuesday and becomes southerly as high
pressure builds into the region. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 19, 6:59 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CST THU JAN 19 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
659 AM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG HAVE DEVELOPED ACROSS PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...AS WELL AS THE ADJACENT NEAR SHORE COASTAL WATERS. THE
FOG OVER INLAND AREAS WILL DISSIPATE BY MID MORNING...BUT WILL LIKELY
PERSIST THROUGH MIDDAY ALONG THE COAST.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY AND
TONIGHT.

THERE IS A MARGINAL RISK OF SEVERE STORMS FOR THE ENTIRE AREA
THIS AFTERNOON INTO THIS EVENING WITH THE MAIN RISK DAMAGING WIND
GUSTS. ISOLATED BRIEF TORNADOES POSSIBLE...BUT THIS RISK IS LIMITED.
ONLY NUISANCE TYPE FLOODING WILL BE POSSIBLE AS THE STORMS WILL MOVE
RATHER QUICKLY ACROSS THE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON AND POSSIBLY INTO EARLY
SUNDAY MORNING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...BUT
LARGE HAIL AND AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
FRIDAY NIGHT THROUGH SATURDAY.

GMZ630>635-650-655-670-675-201300-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
659 AM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL CONTINUE OVER BAYS...SOUNDS AND NEAR SHORE
WATERS THROUGH AROUND NOON TODAY. WITH SHOWERS AND STORMS MOVING IN
FROM THE WEST LATER TODAY AND THIS EVENING FOG POTENTIAL TONIGHT WILL
BE A LITTLE LESS THAN PREVIOUS FEW NIGHTS.

AN AREA OF SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL MOVE EAST
ACROSS PORTIONS OF THE MARINE AREA TODAY. INCREASED SOUTHERLY FLOW
AND GRADUALLY BUILDING SEAS EXPECTED IN ADVANCE OF THE STORMS...LOCALLY
HIGHER IN AND NEAR STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE STORMS WILL AFFECT THE
MARINE AREA FRIDAY NIGHT THROUGH THE WEEKEND. WINDS AND SEAS WILL BE
LOCALLY HIGHER NEAR STRONGER STORMS. A STRONG WESTERLY WIND FLOW WILL
DEVELOP IN THE WAKE OF FINAL ROUND OF STORMS LATE SUNDAY...WITH
CONDITIONS BECOMING HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY
WILL LIKELY BE REQUIRED BY LATE IN THE WEEKEND.

In the hours before

Special weather statement, Jan 19, 4:39 PM CST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
439 PM CST THU JAN 19 2017

ALZ052-261>263-MSZ076-079-192345-
Mobile Inland AL-Mobile Central AL-Washington AL-Baldwin Inland AL-
Greene MS-George MS-
439 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTH CENTRAL
WASHINGTON...GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 545 PM
CST...

At 439 PM CST, the strong thunderstorms were located along a line
extending from 14 miles northwest of Wade to near Vancleave,and
moving northeast at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Saraland, Chickasaw, Satsuma, Citronelle, Lucedale, Creola,
Chunchula, Gulfcrest, Axis, Mount Vernon, Semmes, Tanner Williams,
Mobile Regional Airport, I65 And AL 158, I65 And I165, Movico and
Wilmer.

LAT...LON 3074 8841 3074 8884 3078 8885 3128 8807
      3081 8793 3079 8798 3079 8799 3078 8799
      3061 8841
TIME...MOT...LOC 2239Z 238DEG 37KT 3075 8879 3056 8873
Special weather statement, Jan 19, 5:26 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 PM CST THU JAN 19 2017

ALZ263-265-200030-
Mobile Central AL-Mobile Coastal AL-
526 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE COUNTY UNTIL 630 PM CST...

At 525 PM CST, the strong thunderstorms were located along a line
extending from Tanner Williams to Moss Point to 6 miles east of
Gautier,and moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Grand Bay, Bayou La Batre, Central Dauphin Island, Mobile Regional
Airport, Alabama Port, Coden, Fort Gaines and I10 And I65.

LAT...LON 3062 8841 3078 8800 3077 8799 3079 8796
      3077 8797 3080 8793 3078 8794 3074 8800
      3071 8799 3077 8795 3074 8795 3073 8797
      3071 8797 3051 8805 3033 8808 3022 8804
      3022 8838
TIME...MOT...LOC 2325Z 234DEG 28KT 3070 8839 3044 8852 3037 8854 3026
8860
Special weather statement, Jan 19, 5:50 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
550 PM CST THU JAN 19 2017

ALZ052-053-055-261>263-200030-
Monroe AL-Mobile Inland AL-Mobile Central AL-Clarke AL-Washington AL-
Baldwin Inland AL-
550 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...WESTERN MONROE...
EASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 630 PM CST...

At 549 PM CST, the strong thunderstorms were located along a line
extending from near Jackson to 6 miles east of Calvert to near
Mobile, and moving northeast at 45 mph.

Winds in excess of 40 mph...heavy rain...and occasional cloud to
ground lightning strikes will be possible with these storms.

Locations impacted include...
Saraland, Bay Minette, Chickasaw, Satsuma, Jackson, Creola, Grove
Hill, Chunchula, Stockton, Wagarville, Leroy, Axis, Whatley, Mount
Vernon, Calvert, Semmes, McIntosh, Mobile Regional Airport, I65 And
AL 158 and I65 And I165.

LAT...LON 3065 8831 3158 8804 3176 8772 3174 8746
      3123 8758 3124 8762 3098 8763 3090 8768
TIME...MOT...LOC 2349Z 228DEG 41KT 3148 8790 3117 8791 3074 8816
Special weather statement, Jan 19, 6:30 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
630 PM CST THU JAN 19 2017

ALZ055-056-059-262-264-266-FLZ201>203-200130-
Baldwin Central AL-Monroe AL-Escambia AL-Conecuh AL-
Baldwin Inland AL-Baldwin Coastal AL-Escambia Coastal FL-
Santa Rosa Inland FL-Escambia Inland FL-
630 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL CONECUH...BALDWIN...MONROE...ESCAMBIA
ALABAMA...ESCAMBIA FLORIDA AND NORTHWESTERN SANTA ROSA COUNTIES
UNTIL 730 PM CST...

At 627 PM CST, the strong thunderstorms were located along a line
extending from near Frisco City to Bay Minette to near Fort Gaines
to 11 miles south of Fort Morgan, and moving northeast at 35 mph.

Wind gusts of 40 to 50 mph, frequent lightning and very heavy
rainfall will be possible with these storms.

Locations impacted include...
Daphne, Fairhope, Gulf Shores, Fort Morgan, Bay Minette, Atmore,
Foley, Monroeville, Brewton, Orange Beach, Spanish Fort,
Robertsdale, Point Clear, Century, Flomaton, Frisco City, Loxley,
Lillian, McCullough and Magnolia Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8805 3033 8808 3078 8795 3094 8763
      3118 8760 3180 8745 3180 8695 3139 8702
      3115 8696 3097 8710 3097 8716 3089 8729
      3071 8731 3068 8727 3022 8749
TIME...MOT...LOC 0027Z 211DEG 29KT 3119 8761 3029 8808 3007 8807
Special weather statement, Jan 19, 7:20 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
720 PM CST THU JAN 19 2017

ALZ056-059-060-264-266-FLZ201>206-200215-
Baldwin Central AL-Covington AL-Escambia AL-Conecuh AL-
Baldwin Coastal AL-Escambia Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-Escambia Inland FL-Okaloosa Inland FL-
Okaloosa Coastal FL-
720 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHEASTERN BALDWIN...
SOUTHWESTERN COVINGTON...EASTERN ESCAMBIA ALABAMA...EASTERN ESCAMBIA
FLORIDA...SANTA ROSA AND WESTERN OKALOOSA COUNTIES UNTIL 815 PM
CST...

At 717 PM CST, the strong thunderstorms were located along a line
extending from near Evergreen to near Riverview to near Lillian to 9
miles south of Gulf Shores, and were moving northeast at 45 mph.

Winds in excess of 40 mph...frequent lightning and locally
heavy rainfall will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Crestview, Gonzalez, Andalusia, Foley, Pace, Milton, Gulf Breeze,
Brewton, Orange Beach, Goulding, Bagdad, Lillian, Myrtle Grove and
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 8772 3096 8725 3136 8707 3137 8633
      3032 8678 3022 8759
TIME...MOT...LOC 0117Z 231DEG 41KT 3132 8697 3102 8702 3043 8741 3011
8769
Special weather statement, Jan 19, 8:15 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
815 PM CST THU JAN 19 2017

ALZ056-059-060-266-FLZ201>206-200315-
Covington AL-Escambia AL-Conecuh AL-Baldwin Coastal AL-
Escambia Coastal FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
Escambia Inland FL-Okaloosa Inland FL-Okaloosa Coastal FL-
815 PM CST THU JAN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHEASTERN BALDWIN...
COVINGTON...EASTERN ESCAMBIA ALABAMA...SOUTHEASTERN ESCAMBIA
FLORIDA...SANTA ROSA AND OKALOOSA COUNTIES UNTIL 915 PM CST...

At 811 PM CST, the strong thunderstorms were located along a line
extending from Red Level to 12 miles northwest of Baker to near
Ensley to near Warrington to 16 miles southeast of Orange Beach, and
moving northeast at 25 mph.

Winds in excess of 40 mph and locally heavy rainfall will be
possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Andalusia,
Eglin AFB, Pace, Milton, Valparaiso, Gulf Breeze, Brewton, Goulding
and Mary Esther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8755 3104 8709 3149 8690 3149 8640
      3145 8640 3149 8636 3149 8628 3145 8626
      3099 8639 3050 8648 3029 8657
TIME...MOT...LOC 0211Z 241DEG 21KT 3142 8659 3089 8687 3052 8734 3033
8725 3008 8742

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 6:14 PM CSTSevere Thunderstorm WarningMOBWilcox18 min
Jan 19, 6:30 PM CSTSpecial Weather StatementMOBBaldwin, Escambia, Monroe60 min
Jan 19, 6:41 PM CSTSpecial Marine WarningMOB94 min
Jan 19, 6:59 PM CSTSpecial Marine WarningMOB46 min
Jan 19, 7:20 PM CSTSpecial Weather StatementMOBCovington, Escambia55 min
Jan 19, 7:43 PM CSTSpecial Marine WarningMOB32 min
Jan 19, 8:10 PM CSTSpecial Marine WarningMOB65 min
Jan 19, 9:06 PM CSTSpecial Marine WarningMOB54 min
Jan 19, 10:00 PM CSTSpecial Marine WarningMOB45 min
Jan 20, 10:40 AM CSTGale WatchMOB42 hr
Jan 20, 10:40 AM CSTSmall Craft AdvisoryMOB4 days
Jan 20, 2:23 PM CSTDense Fog AdvisoryMOBBaldwin, Mobile13 hr
Jan 20, 2:28 PM CSTMarine Dense Fog AdvisoryMOB13 hr
Jan 19, 9:10 PM CSTSpecial Weather StatementMOBOkaloosa50 min

Nearby

Special Weather Statements in Florida, 2017Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.